Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 15, NWS Corpus Christi, TX

April 30, 2011Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 30, 2011, 10:57 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2011, 10:57 AM CDT (15:57 UTC)
Expired
Apr 30, 2011, 2:09 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2236 J/kg
Mixed-layer CIN
-402 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WWUS74 KCRP 301557
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1057 AM CDT SAT APR 30 2011

...STRONG WIND GUSTS OVER THE SOUTHERN COASTAL BEND UNTIL LATE
   THIS AFTERNOON...

.A STRONG SURFACE PRESSURE GRADIENT WILL PERSIST THIS AFTERNOON
OVER THE SOUTHERN COASTAL BEND. IN ADDITION...STRONG WIND ALOFT
WILL MIX DOWNWARD TOWARD THE SURFACE. AS A RESULT...STRONG WIND
GUSTS ARE EXPECTED TO CONTINUE. BY LATE THIS AFTERNOON...A SURFACE
TROUGH OF LOW PRESSURE WILL MOVE EASTWARD AND CLOSER TO THE
COASTAL BEND. AS A RESULT...THE PRESSURE GRADIENT WILL RELAX. IN
ADDITION...THE STRONG WIND ALOFT WILL SHIFT EASTWARD. THUS...WIND
SPEEDS WILL DECREASE LATE THIS AFTERNOON.

TXZ242>244-302200-
/O.NEW.KCRP.WI.Y.0015.110430T1557Z-110430T2200Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
1057 AM CDT SAT APR 30 2011

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

SOUTH TO SOUTHEAST WIND 20 TO 30 MPH WITH GUSTS TO 40 MPH EXPECTED
THIS AFTERNOON. BY LATE THIS AFTERNOON HOWEVER...WIND SPEEDS WILL
DECREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

87
1 follow-up statement
157 
WWUS74 KCRP 301909
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
209 PM CDT SAT APR 30 2011

TXZ242>244-302015-
/O.CAN.KCRP.WI.Y.0015.000000T0000Z-110430T2200Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
209 PM CDT SAT APR 30 2011

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELED THE
WIND ADVISORY FOR THE SOUTHERN COASTAL BEND.

WIND SPEED MAGNITUDES FELL BELOW WIND ADVISORY CRITERION OVER THE
SOUTHERN COASTAL BEND. HOWEVER...WINDY CONDITIONS PREVAIL WITH
SOUTH TO SOUTHEAST WIND 20 TO 25 MPH WITH 30 TO 35 MPH GUSTS.
THESE WINDS WILL DECREASE SIGNIFICANTLY BY THIS EVENING.

$$

87

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 30, 10:44 AM CDT, 13 minutes earlier.

Area forecast discussion, Apr 30, 10:44 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1044 AM CDT SAT APR 30 2011

.DISCUSSION...UPDATING FCST TO ADD A WINDY ADVISORY UNTIL 22Z
TODAY FOR THE SERN CWA OWING TO CURRENT/EXPECTED CONDITIONS THIS
AFTN. IN PARTICULAR...EXPECT FREQUENT WIND GUSTS TO 40 MPH OVR
MUCH OF THE ADVSY AREA. BY 22Z...EXPECT THE SFC TROUGH TO MOVE
FURTHER EAST AND RESULT IN A DECREASE IN THE MSLP GRADIENT.

&&

.PREV DISCUSSION... /ISSUED 1015 AM CDT SAT APR 30 2011/

DISCUSSION...THE NAM/LOCAL ARW PROG 100F OR GREATER MAX TEMPS
THIS AFTN OVER THE WRN 4/5 OF THE CWA. DO NOT ANTICIPATE SUCH AN
EXPANSION OF HOT TEMPS. RATHER...WL MAINTAIN THE CURRENT FCST OF
100F PLUS TEMPS OVR THE WRN 1/3 OF THE CWA. EXPECT VERTICAL
MIXING/MSLP GRADIENT TO MAINTAIN BREEZY/WINDY CONDITIONS OVR AT
LEAST THE EXTREME EAST. STG WIND CONFINED TO THE EXTREME EAST DUE
TO EXPECTED EWD PENETRATION OF SFC TROUGH AXIS INTO THE CNTRL CWA
THIS AFTN. WL MAINTAIN ELEVATED FIRE DANGER...RATHER THAN RED FLAG
WARNING ISSUANCE...FOR THE WRN CWA AS WIND EXPECTED TO REMAIN
LIMITED OWING TO THE PROXIMITY OF THE SFC TROUGH. ALTHOUGH
WEAK/NIL 0-1KM NAM LAPSE RATES OVR THE COASTAL WATERS TODAY...
40-50KT 925MB NAM WIND/STG MSLP GRADIENT SHOULD MAINTAIN SCA
CONDITIONS OVR THE WATERS. MADE SOME ADJUSTMENTS TO WIND/CLOUDS.

PREV DISCUSSION... /ISSUED 629 AM CDT SAT APR 30 2011/

DISCUSSION...SEE AVIATION SECTION FOR 12Z TAFS.

AVIATION...STRATUS DECK COVER MOST OF SOUTH TEXAS EARLY THIS
MORNING BUT CEILINGS GENERALLY REMAIN ABOVE 2 KFT WITH AREAS OVER
THE VICTORIA CROSSROADS CLOSER TO 4 KFT. EXPECT DRIER AIR WILL
MOVE IN FROM THE SOUTH-SOUTHWEST WITH CLOUDS ERODING EXCEPT FOR
THE VICTORIA AREA. A STRONG LOW LEVEL JET ALONG THE COAST THIS
MORNING WILL SHIFT TO THE EAST BY 18Z BUT WINDS WILL BE GUSTY
LATER THIS MORNING...WEAKEN SOME SLIGHTLY AROUND NOON AND THEN
INCREASE AGAIN IN THE AFTERNOON AS THE THERMAL GRADIENT BRINGS
THE WINDS BACK UP OVER THE SOUTHERN COASTAL BEND ESPECIALLY.
THE BOUNDARY LAYER MOISTURE PROFILE WILL BE MORE SHALLOW FOR
TONIGHT. EXPECT LOW MVFR CIGS/IFR CIGS TO FORM NEAR THE COAST
IN THE EVENING AND MOVE INLAND TO NEAR A HBV TO COT LINE BY 10Z
SUNDAY. PATCHY FOG WILL PROVIDE MVFR VSBYS OVER THE INLAND
COASTAL PLAINS AFTER 06Z.

PREV DISCUSSION... /ISSUED 419 AM CDT SAT APR 30 2011/

SHORT TERM (TODAY THROUGH SUNDAY)...STRONG SOUTHERLY LOW LEVEL JET
OF 45 KNOTS IS EXPECTED TO SHIFT EASTWARD BY 18Z TODAY BUT THEN
REDEVELOP TONIGHT AS LOW PRESSURE DEEPENS OVER SOUTHWEST TEXAS. EXPECT
BREEZY CONDITIONS FOR THE COASTAL PLAINS TODAY AS MIXING OCCURS IN
THE LATE MORNING AND THEN THERMAL GRADIENT TAKES OVER THE IN THE
AFTERNOON AS CLEARING SKIES/VERY WARM TEMPS OCCUR OVER THE BRUSH
COUNTRY. EXPECT WINDS COULD BE SLIGHTLY STRONGER FOR THE COASTAL
PLAINS SUNDAY AS LOW LEVEL FLOW REMAINS STRONG AHEAD OF THE THE
SURFACE LOW DEVELOPING ALONG THE FRONTAL BOUNDARY OVER CENTRAL TEXAS
SUNDAY AFTERNOON. MODELS ALSO SHOW BOUNDARY LAYER MOISTURE PROFILE
TO DECREASE AS SOME DRIER AIR AT 925 MB MOVES UP FROM THE SOUTH.
WITH THAT FACT ALONG WITH MODELS KEEPING 70H TEMPERATURES ABOVE 10
DEGREES C OVER THE NORTHERN BRUSH COUNTRY AND THE FRONTAL BOUNDARY
STILL NORTH OF THE REGION...REMOVED THE MENTION OF SLIGHT CHANCE
OF THUNDERSTORMS ACROSS THE NORTHERN COUNTIES SUNDAY AFTERNOON.

MARINE (TODAY THROUGH SUNDAY)...A STRONG SOUTHERLY LOW LEVEL JET
WILL REMAIN OVER THE COASTAL WATERS THROUGH THE WEEKEND. EXTENDED
THE SCA FOR THE GULF WATERS AND BAYS THROUGH TONIGHT...PROBABLY
SHOULD HAVE EXTENDED THROUGH SUNDAY. THERE MAY BE A BRIEF PERIOD
THIS AFTERNOON OVER THE NORTHERN BAYS WHEN WINDS COULD BE BELOW
SCA BUT SHOULD PICK BACK UP QUICKLY BY EARLY THIS EVENING.

FIRE WEATHER (TODAY THROUGH SUNDAY)...SURFACE TROUGH/DRYLINE MAY
MOVE EAST INTO THE BRUSH COUNTRY WITH RH BELOW 30 PERCENT BUT
EXPECT WINDS WILL BE LIGHT FOR THIS AFTERNOON. FOR SUNDAY...THE
WINDS WILL BE A BIT STRONGER OVER THE EASTERN BRUSH COUNTRY THROUGH
THE MORNING AND EARLY AFTERNOON HOURS THEN DECREASE. RH VALUES WILL
FALL BELOW 30 PERCENT OVER THE WESTERN BRUSH COUNTRY BUT WINDS WILL
BE WEAKER THERE. WILL ISSUE FIRE DANGER STATEMENT FOR ELEVATED FIRE
DANGER FOR THE BRUSH COUNTRY ESPECIALLY FOR SUNDAY.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...COLD FRONT STILL PROGD TO
ENTER THE NRN TIER OF THE CWA SUNDAY NIGHT. MODELS HAVE BEEN
WAFFLING ON SPEED/TIMING OF THE COLD FRONT MON THRU TUE TIMEFRAME.
HOWEVER...LATEST MODEL RUNS ARE IN MORE AGREEMENT WITH THE SFC FRONT
INITIALLY STALLING ACROSS THE CWA ON MON THEN MOVING OFF THE COAST
BETWEEN 00Z-06Z TUE. AGREE WITH THE FRONT STALLING DURING THE DAY
MONDAY AS A PIECE OF THE UPPER TROF EXITS ACROSS THE GREAT LAKES AND
THE SRN PIECE REMAINS DRAPED TO THE NW OF THE CWA. ALSO THE
AFTERNOON SEA BREEZE WILL HELP HOLD THE FRONT IN PLACE. THE FRONT
THEN PUSHES OFFSHORE IN THE EVENING AS THE SECOND UPPER TROF
APPROACHES THE AREA. THE 850MB FRONT WILL THEN PUSH THROUGH BETWEEN
06Z-12Z TUE AS THE UPPER TROF SWINGS ACROSS THE AREA. RAIN CHCS
BEGIN SUNDAY NIGHT/MON...MAINLY ACROSS THE NW CWA WHERE THE BEST LOW
LEVEL MOISTURE CONVERGENCE WILL BE LOCATED WITH THE CF. AS THE CF
STALLS ACROSS THE INTERIOR COASTAL BEND...A SLIGHT CHC OF PRECIP
WILL SPREAD E-SE. AS THE FRONT PUSHES OFF THE COAST PRECIP CHCS
INCREASE...ESPECIALLY BEHIND THE SFC FRONT AND AHD/ALONG THE 850MB
FRONT LATE MON NIGHT/TUE MORNING. AM EXPECTING THE INITIAL SFC FRONT
WILL PRODUCE ISOL TO SCT TSRA'S...BUT THE BETTER CHC WILL BE
ELEVATED TSRA'S WITH THE 850MB FRONT DUE TO THE UPPER JET SHIFTING
FARTHER S AS THE UPPER TROF NEARS THE AREA WHICH WILL LEAD TO
INCREASED LIFT...LAPSE RATES...AND MID LEVEL CAPE. AM NOT EXPECTING
SVR AT THIS TIME...HOWEVER STORMS COULD BE STRONG WITH SMALL HAIL
AND WIND GUSTS UP TO 50 MPH. PRECIP CHCS DECREASE THROUGH TUE
AFTERNOON AS THE SYSTEM EXITS THE AREA AND RIDGING TAKES PLACE.
TEMPS WILL BE COOLER ON MONDAY AND EVEN COOLER ON TUE WITH BELOW
NORM VALUES. WINDS BEHIND THE FRONT WILL BE LIGHT TO MOD TUE AND
LIGHT ON WED WHEN THE LOWEST MN RH VALUES ARE EXPECTED. THEREFORE AM
NOT EXPECTING RED FLAG CONDITIONS. WINDS ARE EXPECTED TO BE MOD TO
STRONG ACROSS THE MARINE ZONES WITH SCA'S LIKELY ON TUE. ONSHORE
FLOW RETURNS BY WED ALONG WITH INCREASING TEMPS AND RH VALUES. S TO
SE WINDS ARE EXPECTED TO STRENGTHEN TO MOD LEVELS THROUGH THE END OF
THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    89  76  89  73  80  /  10  10  10  10  20
VICTORIA          88  75  88  67  81  /  10  10  10  20  20
LAREDO           105  77 101  72  87  /  10  10  10  20  20
ALICE             96  75  97  71  83  /  10  10  10  20  20
ROCKPORT          85  77  86  73  77  /  10  10  10  10  20
COTULLA          101  73  98  66  79  /  10  10  10  30  30
KINGSVILLE        92  76  94  73  83  /  10  10  10  10  20
NAVY CORPUS       81  77  85  73  77  /  10  10  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL FROM 20 TO 60 NM.

&&

WC/87...SHORT TERM
Hazardous weather outlook, Apr 30, 4:50 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 AM CDT SAT APR 30 2011

TXZ229>234-239>247-302200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
450 AM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT IS FORECAST TO STALL ACROSS SOUTH TEXAS ON MONDAY...THEN
MOVE SOUTH THROUGH OUR AREA MONDAY NIGHT. THERE WILL BE A CHANCE OF
THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT AND CONTINUING
INTO TUESDAY MORNING BEHIND THE COLD FRONT. SOME THUNDERSTORMS MAY
BE STRONG WITH THE POTENTIAL TO PRODUCE SMALL HAIL AND WIND GUSTS
OF 40 TO 50 MPH.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-302200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
450 AM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE WATERS THROUGH
TONIGHT FOR STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS OF 20
TO 25 KNOTS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS THE BAYS AND THE
ADJACENT GULF WATERS SUNDAY AND THEN AGAIN ON TUESDAY IN THE WAKE
OF A COLD FRONT. SOME THUNDERSTORMS WILL BE POSSIBLE WITH THE
FRONT MONDAY NIGHT AND TUESDAY PROVIDING GUSTY WINDS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TMT/TE

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.